Exam Question | Acute Coronary Syndrome Medications
Summary: A 49-year-old male presents to his GP complaining of chest pain. An ECG reveals an ST elevation. Which of the following medications correctly matches its mechanism of use for a suspected STEMI. A) Aspirin, anti-inflammatory; reduces swelling in the coronary arteries, thus supplying more blood to the heart. B) Glyceryl trinitrate, produces nitric oxide; to vasodilate the coronary arteries and supply more oxygen to the heart. C) Atenolol, stimulates B1 receptors in the kidney to release renin; which increases pre-load and afterload pressures and thus increasing blood pressure D) Morphine, opioid analgesic; reduce sympathetic activity, thus reducing myocardial oxygen demand E) Heparin, anti-coagulant; to reduce further platelets aggregating around plaque. F) Atorvastatin, lipid regulating drug; prevents further atherosclerosis in the affected coronary vessel.